Doctor insights on:
Cefdinir Allergy In Children
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Been treated for uti's which return. Usually on omnicef to prevent them when needed. Doctors are looking into why this happens (endometrosis, etc). now I have bronchitis like symptoms, fevers, mucus drainage, no allergies, just seasonal and antihistimes d
Uti's: Recurrent uti can occur after vaginal intercourse, taking baths instead of showers, wearing very tight jeans, or from structural anatomic abnormalities of the urinary tract. A Urologist is best qualified to evaluate and treat you. If bronchitis is not improving a course of appropriate antibiotics should help. ...Read more
10 year old has strep and started cefdinir at noon today. I have 3 other children, including a 5 week old. What are the chances everyone will get it?
Unlikely for all: Cited attack rates within families range from a high of 1/4 to a low of 1/32. The 5 wk old would never be expected to get any febrile illness but should go in immediately if it did, not because of strep A but from the possibility of it being birth related germs. It is certainly worth monitoring of all. The infected kid will not be contagious after a day or so on meds. ...Read more
What's the different between Cefdinir to any other antibiotics for sinus infection in children? Any side effect?
Sinusitis: cefdinir, a third generation cephalosporin, is good for acute bacterial sinusitis, although for chronic sinusitis might not be as effective, as longer duration is needed and a broader antibiotic spectrum, side effects not that common, diarrhea, pruritus, and others, caution if hypersensitive to the drug, good luck ...Read more
Why are you asking?:
Even if this amount of cefdinir (omnicef) would not kill you - why do you need to know about lethal dosages? If you are having
thoughts about killing yourself, get seen at the nearest emergency room now. Have a friend or relative drive you or call 911 for emergency services for transport. You can call the National suicide hotlines 24/7 at 1-800-suicide (1-800-784-2433) or 1-800-273 – talk ...Read more
Is it ok to take phenermine with omnicef (cefdinir) and tussicaps. Which are amazing by the way (tussicaps)?
Not really: I would not taking your appetite suppressant together wit tussicaps because of possible drug interaction with central nervous system since tussicap have chlrorephenamine (antihistamine with sedation effect) and hydrocodone.I would not take your Phentermine till you are better with your cough. ...Read more
Not "good, " may work:
Tooth abscess antibiotic protocol for adults:
pain/infection localized at tooth
+ use penicillin
- allergic to penicillin, use clindamycin
pain/infection has spread (pain around ear or below jaw line, or face has swelled)
+ use clindamycin
+ or, use a amoxicillin/metronidazole combo. ...Read more
Cefdinir: The antibiotic Cefdinir is a wide spectrum antibiotic, and does not have appreciable effect on the progesterone "mini pill". The effect of the "mini pill" is on the lining of the uterus, and the effect creates an environment which prevents implantation of the fertilized egg. The effect on the uterine lining will last even if some of the progesterone is not absorbed. ...Read more
Yes: If this is prescribed by your doctor. ...Read more
Most children do not: Have any side effects from Cefdinir (generic for Omnicef). However if there are, the most common is loose stools. A rash, including hives, can also occur, especially if the child is allergic to other drugs in that class, called cephalosporins. Some children who are allergic to penicillin are also allergic to that class, but most of the time they are not. ...Read more
Zantac (ranitidine): Can help with nausea & diarrhea.Get a more detailed answer ›
Yes - no problem: There should not be any serious interaction with this antibiotic (a cephalosporin) and a glass of wine. I would stop at one glass though, because your body is under some kind of 'attack' (the reason for the antibiotics) -- so you don't want to overload yourself. Alcohol is actually a toxin, although we don't think of it that way. Hope you can go to bed early to help yourself recover. ...Read more
Spitting rule: If they spit it up within the first few minutes you can repeat a full dose. If it sits for 5-30min, no more than half. If >30 I would't give any. It is often good to wait an hour or two & be sure the kid has kept down something else for a good while before attempting to re-dose, or you'll just loose another dose. ...Read more
I am experience extreme side effects while on the antibiotic omnicef (cefdinir). What should I do?
Stop it call doctor: Stop it and call your doctor now. ...Read more
Are there any withdrawal symptom of cefdinir. I finished the prescription yesterday and am feeling shaky today.
My 6 month old just finished cefdinir and has a random fever or 100.8-102.5 sporadically for the last few days. Still sick?
Another infection: Since antibiotics have no effect on viruses, developing a viral infection is a good possibility. ...Read more
8mo vomited due to coughing 10-15 minutes, maybe less, after taking her 2 ml of Cefdinir. Should I repeat her dosage or just add new day at the end?
Best to redose: Because of the way cefdinir works and because it is not known to be very toxic, it would be best to redose. Either way, be sure to involve the prescribing doctor as soon as possible. Depending on the type and severity of infection, s/he may decide to add additional doses/days of therapy. ...Read more
I'm finishing up 10 days of Cefdinir for acute bronchitis but am STILL coughing. This is about 6 weeks of coughing. No mucus now. Should I worry?
Post-viral cough?: Cough often lasts many weeks after a viral cold or bronchitis that starts the problem. True personal story: I had a cold in April and only now, almost 3 months, my cough is finally fading away. If a smoker, you must stop. Ask your doc whether you need evaluation for underlying problem like asthma, maybe chest xray, and/or trying a bronchodilator or steroid inhaler. But probably nothing serious. ...Read more
Cefdinir to 1 yr old. I filled her used syringe but did not get enough in. I pushed it back in bottle and refilled it again. Does it make med. Go bad??
Medication? S: Unless you tried to actually give the dose - unlikely especially if you kept the syringe in the bottle and drew up more med. However if the baby's mouth contacted the syringe - it might be an issue but just keep it refrigerated and once the course of treatment completes simply discard the left over medication. Rinsing the syringe after use in running water helps clean it. ...Read more